Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Weighted polynomials and weighted pluripotential theory

Author: Thomas Bloom
Journal: Trans. Amer. Math. Soc. 361 (2009), 2163-2179
MSC (2000): Primary 32U20, 32U35
Published electronically: November 14, 2008
MathSciNet review: 2465832
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be a compact subset of $ \mathbb{C} ^{N}$ and $ w\ge 0$ an admissible weight function on $ E$. To $ (E, w)$ we associate a canonical circular set $ Z\subset \mathbb{C} ^{N+1}$. We obtain precise relations between the weighted pluricomplex Green function and weighted equilibrium measure of $ (E, w)$ and the pluricomplex Green function and equilibrium measure of $ Z$. These results, combined with an appropriate form of the Bernstein-Markov inequality, are used to obtain asymptotic formulas for the leading coefficients of orthonormal polynomials with respect to certain exponentially decreasing weights in $ \mathbb{R}^{N}$.

References [Enhancements On Off] (What's this?)

  • [A] H. Alexander, Projective Capacity. In Recent Developments in Several Complex Variables, Ann. of Math. Studies 100 (1981), 3-27. MR 627747 (82k:32014)
  • [B1] T. Bloom, Orthogonal polynomials in $ \mathbb{C}^{n}$, Indiana University Math. J. 46 no. 2 (1997), 427-452. MR 1481598 (98j:32006)
  • [B2] T. Bloom, Random polynomials and Green functions, Int. Math. Res. Not. 28 (2005), 1689-1708. MR 2172337 (2006k:32069)
  • [BL1] T. Bloom and N. Levenberg, Capacity convergence results and applications to a Bernstein-Markov inequality, Trans. Amer. Math. Soc. 351 no. 12 (1999), 4753-4767. MR 1695017 (2000c:32087)
  • [BL2] T. Bloom and N. Levenberg, Weighted pluripotential theory on $ \mathbb{C}^{N}$, Amer. J. of Math. 125 (2003), 57-103. MR 1953518 (2003k:32045)
  • [BLM] T. Bloom, N. Levenberg and S. Ma'u, Robin functions and extremal functions, Ann. Polon. Math. 80 (2003), 55-84. MR 1972834 (2004i:31010)
  • [Dei] P. Deift, Orthogonal Polynomials and Random Matrices: A Riemann-Hilbert Approach, Courant Lecture Notes, Amer. Math Society 3 (1999). MR 1677884 (2000g:47048)
  • [DeM] L. DeMarco, Dynamics of rational amps, Lyapunov exponents, bifunctions and capacity, Math. Ann. 326 (2003), 43-73. MR 1981611 (2004f:32044)
  • [J] M. Jedrzejowski, The homogeneous transfinite diameter of a compact set in $ \mathbb{C}^{N}$, Ann. Polon. Math. 55 (1991), 191-205. MR 1141434 (92m:31009)
  • [K] M. Klimek, Pluripotential Theory, London Mathematical Society Monographs, New Series #6, Oxford University Press, 1991. MR 1150978 (93h:32021)
  • [Si1] J. Siciak, Extremal plurisubharmonic functions in $ \mathbb{C}^{N}$, Ann. Polon. Math. 39 (1981), 175-211. MR 617459 (83e:32018)
  • [Si2] J. Siciak, On series of homogeneous polynomials and their partial sums, Ann. Polon. Math. 51 (1991), 289-302. MR 1094001 (92d:32004)
  • [Si3] J. Siciak, A remark on Tchebysheff polynomials in $ \mathbb{C}^{N}$, Univ. Iagel. Acta Math. 35 (1997), 37-45. MR 1458043 (98d:32019)
  • [SaTo] E.B. Saff and V. Totik, Logarithmic Potentials with External Fields, Grundlehren Math. Wiss. [Fundamental Principles of Mathematical Sciences] 316 (1997). MR 1485778 (99h:31001)
  • [StTo] H. Stahl and V. Totik, General Orthogonal Polynomials, Encyclopedia of Mathematics and its Application, vol. 43, Cambridge University Press, 1992. MR 1163828 (93d:42029)
  • [NZ] T.V. Nguyen and A. Zeriahi, Familles de polynômes presques partout bornées, Bull. Soc. Math. Fr. 107 (1983), 81-91. MR 699992 (85b:32026)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 32U20, 32U35

Retrieve articles in all journals with MSC (2000): 32U20, 32U35

Additional Information

Thomas Bloom
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G3

Received by editor(s): September 15, 2006
Received by editor(s) in revised form: May 30, 2007
Published electronically: November 14, 2008
Additional Notes: The author was supported by an NSERC of Canada Grant.
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society